MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL HEDSTROEM M-ACCESS 21MM 015; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL HEDSTROEM M-ACCESS 21MM 015; FILE, PULP CANAL, ENDODONTIC
Catalog Number A16MA02101512
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that hedstroem m-access 21mm 015 reportedly appears that this file had broken in the root canal during treatment.Patient still felt pain four months after the root canal treatment.Examination revealed a 3 mm broken file in the root canal.Root canal was repeated along with anti-inflammatory treatment and after 15 days the patient's symptoms improved.Treatment ended.
 
Additional Manufacturer Narrative
Summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1716602).Root causes are not identified.We will track this kind of event and monitor the trend.

Brand Name
HEDSTROEM M-ACCESS 21MM 015
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17824390
Report Number8031010-2023-00845
Device Sequence Number6205606
Product Code EKS
UDI-Device IdentifierJ003A16MA021015121
UDI-PublicJ003A16MA021015121
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberA16MA02101512
Device Lot Number1716602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/18/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown